# SDR 2024FA0000968

- Difficulty date: December 15, 2024
- Submitted: December 18, 2024
- Operation: General aviation
- Aircraft: N317MP
- Make and model: Lear 60LEAR
- Aircraft serial: 60151
- Aircraft time: 9,108 hours, 6,309 cycles
- System (JASC): 2430 · DC Generating System
- Part: Generator
- Part number: 400SG1382Q
- Part serial: 1445XL
- Condition: Worn
- Location: Right
- Part time: 1,000 hours, 387 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

ON 12/15/2024, N317MP, CYO317, DEPARTED KSNA REPOSITIONING TO KELP AND APPROXIMATELY ONE HOUR INTO THE FLIGHT, THE RH SIDE OF THE INSTRUMENT PANEL STARTED TO GO OUT AND COME BACK. THIS HAPPENED A COUPLE TIMES THEN STAYED OUT. THE CREW DECIDED TO MAKE AN UNSCHEDULED LANDING INTO KPHX. THEY DID DECLARE AN EMERGENCY BUT LANDED SAFELY WITH NO OTHER ISSUES. ATI MAINTENANCE ARRIVED AT THE AIRCRAFT AND FIRST NOTICED THE OUTSIDE OF THE RH ENGINE COWLING HAD BLACK STREAKS USUALLY INDICATING A GENERATOR ISSUE/FAILURE. THE GENERATOR WAS REMOVED AND FOUND TO BE SEIZED  WITH THE SHAFT SHEERED OFF. THE GEARBOX/ENGINE WAS INSPECTED WITH NO DISCREPANCIES NOTED. A FRESH OVERHAULED GENERATOR WAS INSTALLED, RH MAIN POWER CURRENT LIMITER WAS FOUND BLOWN AND WAS REPLACED. THE ENGINES WERE RUN INDIVIDUALLY AND THEN TOGETHER WITH MULTIPLE TESTS OF THE GENERATOR COMPLETED WITH LOADS APPLIED. ALL TESTS COMPLETED SATISFACTORILY. THE AIRCRAFT WAS FLOWN TO KELP WITH NO ISSUES.
